MAUDE Adverse Event Report: STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X240MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X240MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391024S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) 2024, t2alpha-retro nail was used for a supracondylar fracture after tka, but the nail completely broke postoperatively, can't walk.Date of event happened is unknown.The broken nail is scheduled to be replaced by the another company's retrograde nail on (b)(6) 2025 after the removal.
 
Event or Problem Description
As reported: "on october 1, 2024, t2alpha-retro nail was used for a supracondylar fracture after tka, but the nail completely broke postoperatively, can't walk.Date of event happened is unknown.The broken nail is scheduled to be replaced by the another company's retrograde nail on (b)(6) 2025 after the removal.
 
Additional Manufacturer Narrative
Correction - please refer to d1 product long description, d4 (catalog & lot number), d4 gtin, h6 method code.The reported event could be confirmed, since physical device inspection revealed the nail to be broken.As per event description, the broken nail is scheduled to be replaced by the another company's retrograde nail on (b)(6) 2025 after the removal, which could be seen as a hint that the fracture was not healed at all.Provided screenshot sequence of x-ray images was forwarded to an hcp for review and comments his excerpts: ¿looks like a non-union, not a lot of callus formation at all.There also is 0 compression on the fracture line from the start, this might have contributed to the non-union.The extra hole in the nail is exactly at the height of the fracture, continuous movement of the fracture and due to that in the nail probably caused fatigue breakage in the nail at the height of the hole.¿ based on the above it could not be excluded that the case is linked to insufficient healing contributed by missing compression.The labelling clearly points out as following.The t2 alpha femoral nail retrograde is designed for temporary implantation until bone consolidation occurs.If bone consolidation does not occur or if the consolidation is insufficient, the implant may break.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X240MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21475403
Report Number0008031020-2025-00362
Device Sequence Number17056982
Product Code HSB
UDI-Device Identifier07613327292633
UDI-Public(01)07613327292633(17)331231(10)K19822A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391024S
Device Lot NumberK19822A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown